Funnel Cloud, Coffee
- When
- June 28, 7:27 PM EST
- Where
- Coffee County, 0.69 mi N of Douglas
- Reported by
- 911 Call Center
- Coordinates
- 31.510, -82.850
Southeast steering flow focused sea breeze and outflow mergers inland in the late afternoon and early evening. A storm produced a quick funnel cloud over Coffee county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Southeast steering flow focused sea breeze and outflow mergers inland in the late afternoon and early evening. A storm produced a quick funnel cloud over Coffee county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 7:22 PM EST, 5 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 822 PM EDT Fri Jun 28 2019 .UPDATE...Deep moisture and an unstable atmospheric allowed for scattered to numerous thunderstorms to form under easterly flow this afternoon along sea breeze. West coast and east coast sea breeze met west of the I-75 corridor west of Marion and Gilchrist counties. Late day convection will clear the far western counties by 9 pm and will shift further west toward the coast. Mostly rain free conditions are expected after 9 pm over land areas through the of the overnight period. The POPS were adjusted this evening for an earlier exit of thunderstorms from the western part of the CWA. Forecast looks on track with another day of easterly winds bringing high rain chances Saturday. && .AVIATION...Mainly VFR overnight through 18z. Cecil Field will have intermittent MVFR conditions between 09 and 12z. On Saturday, high coverage of storms expected with multi layered clouds. WIll handle with VCTS for now but TEMPO groups will likely be added for MVFR conds for the afternoon hours for inland terminals. && .MARINE...Showers/storms will increase over the waters this weekend as a moist se flow persists with inverted trough shifting west across s Fl. Less shower activity next week with the surface ridge axis now to the north shifting south of the waters shifting the winds to sw with daily seabreezes near the coast. Rip Currents: Moderate rip current risk through Saturday with onshore winds continuing. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 71 91 / 10 30 40 40 SSI 77 86 75 89 / 0 20 10 30 JAX 74 89 73 91 / 10 40 20 40 SGJ 75 86 74 87 / 10 10 10 40 GNV 73 88 72 89 / 10 60 20 50 OCF 73 88 72 89 / 50 70 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Cordero/Hess/Bricker
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
541 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 5 NNW LAKE GENEVA 29.84N 82.05W
06/28/2019 M50 MPH Bradford FL AWOS
OBSERVATION SITE AT KEYSTONE AIRPARK MEASURED A PEAK WIND
GUST OF 50 MPH.
&&
RBRICKERPRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
545 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 2 SSW DOUGLAS 31.47N 82.86W
06/28/2019 M40 MPH Coffee GA AWOS
OBSERVATION SITE AT DOUGLAS MUNICIPAL AIRPORT MEASURED A
PEAK WIND GUST OF 40 MPH.
&&
RBRICKERSpecial Weather Statement
National Weather Service Jacksonville FL
602 PM EDT Fri Jun 28 2019
GAZ132-133-282230-
Coffee GA-Jeff Davis GA-
602 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COFFEE AND SOUTHWESTERN
JEFF DAVIS COUNTIES UNTIL 630 PM EDT...
* At 602 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near West Green, or 7 miles
northeast of Douglas, moving north at 10 mph.
* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Douglas, Broxton, Nicholls, West Green, Pridgen and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3177 8263 3167 8262 3164 8263 3156 8263
3156 8261 3150 8261 3145 8281 3170 8294
TIME...MOT...LOC 2202Z 166DEG 8KT 3155 8274
HESSSpecial Weather Statement
National Weather Service Jacksonville FL
620 PM EDT Fri Jun 28 2019
GAZ163-250-282245-
Clinch GA-Northern Ware GA-
620 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WARE AND NORTH
CENTRAL CLINCH COUNTIES UNTIL 645 PM EDT...
* At 620 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Homerville, moving north at 10
mph.
* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Homerville, Argyle, Cogdell and Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3119 8271 3118 8267 3119 8267 3120 8255
3101 8257 3101 8258 3100 8257 3094 8258
3092 8279 3117 8287
TIME...MOT...LOC 2220Z 174DEG 10KT 3101 8269
HESSSpecial Weather Statement
National Weather Service Jacksonville FL
628 PM EDT Fri Jun 28 2019
FLZ140-240-340-282315-
Central Marion FL-Western Marion FL-Eastern Marion FL-
628 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 715 PM EDT...
* At 628 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
south of Juniper Springs to 11 miles northeast of Inverness
Highlands North. Movement was northwest at 15 mph.
* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
possible with these storms.
* Locations impacted include...
Ocala, Rainbow Lakes Estates, Fort McCoy, Salt Springs, Juniper
Springs, Lynne, Weirsdale, Lake Delancy, Sparr and Anthony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
2904 8250 2904 8254 2921 8254 2922 8240
2930 8241 2943 8177 2914 8164 2905 8164
2905 8166 2897 8166 2896 8184 2896 8231
TIME...MOT...LOC 2228Z 140DEG 12KT 2909 8173 2899 8225
HESSSpecial Weather Statement
National Weather Service Jacksonville FL
654 PM EDT Fri Jun 28 2019
GAZ162-163-282330-
Clinch GA-Echols GA-
654 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ECHOLS AND WEST
CENTRAL CLINCH COUNTIES UNTIL 730 PM EDT...
* At 654 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Du Pont, or 10 miles southwest
of Homerville, moving northwest at 5 mph.
* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Du Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3085 8301 3086 8301 3086 8299 3087 8298
3087 8297 3101 8297 3109 8292 3095 8272
3079 8281 3085 8306
TIME...MOT...LOC 2254Z 117DEG 6KT 3090 8285
HESSThe Moody AFB radar (KVAX), 70 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2019Every state in 2019This day in weather historyWarnings in Georgia, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823581.